Medical questions & health advice by board certified doctors
"Can you get your period for a 2nd time in the same month?"
I got my period on December 30th. On January 7th I took an emergency contraception pill (Levonorgestrel). After that I started to experience light cramps (like the ones I get before my period). Then, yesterday the cramps got worse and I got my period again, on the 14th day of my cycle. I am not really sure whether it's a period or not because it is extremely light. Also the blood is black in color and really viscous, to the point where is solidifies. This is the first time something like this happens to me. I have a very long cycle and my period is always late. Could it be because of the pill that I took? I am worried because of the cramping and the texture and color of the blood. Should I visit a gynecologist? What could be the problem?
If you ever have a concern about whether or not you should speak with your doctor, the safest bet is to speak with your doctor. Even if all they do is reassure you, sometimes that confirmation can be priceless. Please speak with your OB/GYN.
See a doctor who can help
Find a Obgyns near you
If you are unable to make an appointment to see them shortly, your family care doctor would also likely be able to help you to make sure that everything is OK. Now, to address your current concerns, it would certainly make the most sense to think that this has something to do with the emergency contraceptive pill. You don't mention the date that you had unprotected intercourse, and that could explain quite a bit of your current situation. If you had been in the early stages of pregnancy, the cramping and the passing of the thicker than normal bleeding could be some of the early gestational products, although that is not certain. There are many other things that can cause cramping and vaginal bleeding outside of your regular cycle, but the best thing for you to do at this time would be to see your doctor and be evaluated to make sure that you are well. Please book an appointment and speak to your doctor.
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.